Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at May 22, 2021, 11:39 AM CDT for McPherson County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2021, 11:39 AM CDT (16:39 UTC)
- Expired
- May 22, 2021, 12:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Wichita, KS
County McPherson County, KS
The radar
The Wichita radar (KICT), 89 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129
WWUS83 KICT 221639
SPSICT
Special Weather Statement
National Weather Service Wichita KS
1139 AM CDT Sat May 22 2021
KSZ049-051-052-067-068-221715-
Reno KS-McPherson KS-Harvey KS-Marion KS-Saline KS-
1139 AM CDT Sat May 22 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Reno County in south central Kansas...
Eastern McPherson County in central Kansas...
Northwestern Harvey County in south central Kansas...
Northwestern Marion County in central Kansas...
Southeastern Saline County in central Kansas...
* Until 1215 PM CDT.
* At 1135 AM CDT...National Weather Service Doppler radar was
tracking A broken line of showers with locally heavy rainfall
along a line extending from 7 miles south of Gypsum to
Buhler...and moving northeast at 15 mph.
Torrential rainfall is occurring with these showers, and may
eventually lead to localized flooding. Listen for later statements
or possible flood warnings...should the risk for minor low-land
flooding become more imminent.
* Locations impacted include...
Mcpherson, Inman, Buhler, Galva, Canton, Gypsum, Mcpherson Airport
and Roxbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are not expected to become severe.
&&
LAT...LON 3861 9737 3861 9725 3803 9766 3810 9788
3878 9737
TIME...MOT...LOC 1637Z 206DEG 10KT 3860 9740 3811 9776
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at May 22, 10:24 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 22, 10:24 AM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1024 AM CDT Sat May 22 2021 .UPDATE... Issued at 1008 AM CDT Sat May 22 2021 A plume of unseasonably high precipitable waters in concert with subtle ripples within the southerly mid/upper flow amidst an uncapped airmass will support scattered to numerous rain showers today, mainly across southeast and eastern Kansas. Could even see a few showers/thunderstorms as far west as Salina-Lyons-Pratt, where breaks in overcast will support better heating and associated somewhat better instability. However, given poor lapse rates and "skinny CAPE" profiles, not anticipating strong to severe storms. The primary hazard will be isolated pockets of brief very heavy downpours given the tropical environment. Activity should tend to wane by sunset with loss of daytime heating. && .SHORT TERM...(Today through Monday night) Issued at 355 AM CDT Sat May 22 2021 An amplified upper pattern will remain in place across the CONUS this weekend, with upper ridging over the Southeast, and an upper low centered over the Great Basin. The mid-upper flow in between these two systems will draw subtropical moisture northwestward into Oklahoma, eastern Kansas, and northwestern Missouri. The combination of weak upper level diffluence and the anomalously high precipitable water will bring an increased chance of showers and possibly isolated thunder, mainly to areas along/east of the Kansas Turnpike today. Short-range models and the HREF would indicate southeast KS having the higher probabilities today, before a diminishing trend early this evening. Isolated to scattered showers appears possible across the forecast area Sunday, diminishing early Sunday evening. The upper pattern is progged to begin a transition Sunday night into Monday, with the western CONUS upper low lifting northeastward to southern Saskatchewan by Monday afternoon, and the upper ridge beginning to flatten over the Southeast. A surface trough associated with the upper low lifting out over Saskatchewan, will extend southward into northwest Kansas, with a dryline over the southern High Plains. These boundaries will be the main focus features for strong-severe storms Monday afternoon/evening. Some of this convection may affect central Kansas by Monday evening. .LONG TERM...(Tuesday through Friday) Issued at 355 AM CDT Sat May 22 2021 The upper pattern is progged to become more progressive during this period from the eastern Pacific across the CONUS. The upper low over Saskatechwan gets absorbed by upper troughing sliding across southeastern Canada. Meanwhile, a shortwave trough is progged to move from the Great Basin Tuesday, across the northern/central Plains mid-late week. Considerable timing differences are noted with the progression of the southward moving cold front, with the GFS and Canadian solutions appearing faster bringing the front southward through the forecast area Wednesday night, and the ECMWF slower during the day Thursday. The warm sector will feature moderate- strong instability from highs in the 80s and dewpoints of 65-70 (enhanced by evapotranspiration effects) and moderately strong deep layer shear at times Tuesday-Thursday. The cold front and dryline will serve as boundaries to focus/initiate strong to severe storms in the afternoon/evening hours, with a nocturnal southerly low-level jet, likely keeping storms going into the nighttime hours. The NBM has relatively higher probabilities Tuesday pm/night, and then again Wednesday night into Thursday. Much uncertainty in the medium range models by Friday, but will maintain low probabilities of thunder and temperatures slanted to around seasonal normals after being warmer than normal for Wednesday. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 631 AM CDT Sat May 22 2021 Low level moisture remains high across most of the forecast area today, with widespread IFR and LIFR cigs for most locations expected for the morning hours. Could even see some scattered light rain or drizzle which may drop vsbys to MVFR for a few hours. As the daytime continues, expect some breaks to develop in the low cloudiness for most locations west of I-135, with a chance of some VFR conditions returning for a few hours this afternoon. The tropical plume of moisture may lead to some scattered showers east of I-135, so will go with a VCSH for this chance, with the more widespread SHRA near KCNU. IFR and some LIFR cigs will return to most taf locations this evening and tonight, as the low level moisture remains high. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 76 65 79 64 / 50 20 30 10 Hutchinson 79 64 78 64 / 30 20 30 10 Newton 76 63 78 63 / 40 20 40 10 ElDorado 74 63 78 63 / 60 20 40 10 Winfield-KWLD 75 64 79 63 / 70 30 40 10 Russell 82 65 81 64 / 10 10 20 10 Great Bend 81 65 80 64 / 10 10 20 10 Salina 81 66 80 65 / 20 20 40 10 McPherson 78 65 78 63 / 30 20 40 10 Coffeyville 74 64 78 63 / 80 30 30 0 Chanute 71 63 78 64 / 90 30 30 0 Iola 71 63 78 63 / 90 20 30 0 Parsons-KPPF 72 64 78 63 / 80 30 30 0 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && UPDATE...ADK SHORT TERM...JMC LONG TERM...JMC AVIATION...Ketcham
Hazardous weather outlook, May 22, 4:40 AM CDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 440 AM CDT Sat May 22 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-230945- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 440 AM CDT Sat May 22 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Minor to moderate flooding will continue on the Neosho River in southeast Kansas. Please check the latest river flood statements for details. Isolated thunderstorms are possible across south-central and southeastern Kansas Today. Brief downpours are possible, however severe storms are not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Minor to moderate flooding will continue on the Neosho River in southeast Kansas through Sunday. Please check the latest river flood statements for details. Isolated thunderstorms are possible Sunday. Brief downpours are possible, however severe storms are not expected. Periodic chances for thunderstorms are forecast Monday through Friday. Strong to severe storms along with heavy rainfall will be possible during the period, however details remain uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, May 22, 11:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
1139 AM CDT Sat May 22 2021
KSZ049-051-052-067-068-221715-
Reno KS-McPherson KS-Harvey KS-Marion KS-Saline KS-
1139 AM CDT Sat May 22 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Reno County in south central Kansas...
Eastern McPherson County in central Kansas...
Northwestern Harvey County in south central Kansas...
Northwestern Marion County in central Kansas...
Southeastern Saline County in central Kansas...
* Until 1215 PM CDT.
* At 1135 AM CDT...National Weather Service Doppler radar was
tracking A broken line of showers with locally heavy rainfall
along a line extending from 7 miles south of Gypsum to
Buhler...and moving northeast at 15 mph.
Torrential rainfall is occurring with these showers, and may
eventually lead to localized flooding. Listen for later statements
or possible flood warnings...should the risk for minor low-land
flooding become more imminent.
* Locations impacted include...
Mcpherson, Inman, Buhler, Galva, Canton, Gypsum, Mcpherson Airport
and Roxbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are not expected to become severe.
&&
LAT...LON 3861 9737 3861 9725 3803 9766 3810 9788
3878 9737
TIME...MOT...LOC 1637Z 206DEG 10KT 3860 9740 3811 9776
KLEINSASSERNearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.